Hi Is it ok to go off birth control pills

Patient

Q: Hi. Is it ok to go off birth control pills for about 3 months and then start it back again?
My partner is going away and I was wondering if it's a good idea to give my body a break during this time. (I have been taking pills for 6 months now.)
Thank you

Doctor

A:   Hello,
Thanks for the query.

You can try discontinuing the pills, but there could be symptoms of heavy withdrawal bleeding, irregular cycles and intermenstrual bleeding and spotting and might take 3 to 4 months for your cycles to regularize again. It can also cause some mood changes.
Discuss with your gynecologist on how exactly to go about with this.

Hope this helped.
Regards

Related Q&A

Q: I take the Lutera birth control pill everyday at 11pm. Last night (Saturday) I took a pill at 11pm and this morning (...

Q: Hi - I'm on Alesse for birth control and since having our daughter 7 months ago, I'm quite religious with my pill but...

Q: I have had bilateral PE, DVT x2 and clot behind my eye in the past. My doctor was away and a new doctor put in the im...

Q: I have taken an i-pill on 31st October, my periods was due on 18 but I got it on 7th. But the bleeding is very low wi...

Q: I hVe taken two extra days worth of levlen ed for birth control by mistake and just wanted to no if i should wait two...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews